Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 16, 2007, 2:22 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Sep 16, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 2:22 AM MDT (08:22 UTC)
- In effect from
- Sep 16, 2007, 12:00 PM MDT
- Expired
- Sep 16, 2007, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4204 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 160822 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 222 AM MDT SUN SEP 16 2007 WYZ280-289-161800- /O.NEW.KRIW.FW.W.0011.070916T1800Z-070917T0100Z/ NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 222 AM MDT SUN SEP 16 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. SOUTHWEST WINDS WILL BE ON THE INCREASE TODAY AHEAD OF A TROUGH OF LOW PRESSURE. WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED. THE WIND AND HUMIDITIES WILL COMBINE WITH DRY FUELS...CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KRIW 161746 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1146 AM MDT SUN SEP 16 2007 WYZ280-289-170100- /O.CON.KRIW.FW.W.0011.070916T1800Z-070917T0100Z/ NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 1146 AM MDT SUN SEP 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL PREVAIL IN THESE AREAS THIS AFTERNOON INTO THE EARLY EVENING. VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED. THE WIND AND HUMIDITIES WILL COMBINE WITH DRY FUELS...CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 170059 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 659 PM MDT SUN SEP 16 2007 WYZ280-289-170200- /O.EXP.KRIW.FW.W.0011.000000T0000Z-070917T0100Z/ NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 659 PM MDT SUN SEP 16 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. RELATIVE HUMIDITIES ARE BEGINNING TO RISE AND WINDS ARE DIMINISHING. THEREFORE THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 15, 3:45 PM MDT, 10 hours 37 minutes earlier.
Area forecast discussion, Sep 15, 3:45 PM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT SAT SEP 15 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY ISOLATED CONVECTION OVER THE NW MTS THIS AFTERNOON. OTHERWISE A MOSTLY CLEAR SKY OVER THE REGION WITH BREEZY AREAS AND WARM TEMPS FOR MID SEPT. A WEAK SHORTWAVE SEEMS TO BE AIDING THE CONVECTION IN ID/NW WY AND THUS SHOULD SEE ISOLATED EVENING SHOWERS AND STORMS IN THE NW MTS...WITH THE ACTIVITY ENDING AROUND MIDNIGHT. REST OF THE AREA LOOKS DRY OVERNIGHT WITH COOL TO MILD OVERNIGHT LOWS. THE WIND WILL DECREASE AFTER SUNSET IN MOST LOCATIONS. RAGGED UPPER LOW NEAR NORTHERN CALIF IS EXPECTED TO OPEN INTO A TROUGH ON SUNDAY AND USHER IN A SERIES OF WEATHER DISTURBANCES THROUGH EARLY MONDAY. AN UPSTREAM TROUGH WILL QUICKLY MOVE INTO THE PACIFIC NW SUNDAY NIGHT AND INTO THE ROCKIES LATE MON AFTERNOON INTO MON NIGHT AND TUE MORNING. YET ANOTHER TROUGH MAY IMPACT WESTERN WY LATE TUE INTO TUE NIGHT. SUNDAY LOOKS DRY FOR THE MOST PART WITH CONVECTION OVER THE SW ZONES LATE SUN PM INTO SUN EVE AS THE FIRST DISTURBANCE APPROACHES FROM THE SW. IT APPEARS THAT THIS WAVE WILL BRING THE BEST CHANCE OF SHOWERS AND STORMS TO THE SOUTHERN PART OF THE AREA INCLUDING ROCK SPRINGS AND CASPER SUN NIGHT INTO EARLY MON. WILL KEEP ISOLATED ACTIVITY OVER THE WEST... NORTHWEST AND CENTRAL ZONES SUNDAY NIGHT. MONDAY WILL BECOME MORE ACTIVE ESPECIALLY IN THE AFTERNOON AND EVENING AS THE BULK OF THE SECOND TROUGH MOVES INTO THE AREA WITH COLD AIR ALOFT AND DECENT UPWARD FORCING. BUMPED UP PRECIP CHANCES SOME MORE MONDAY PM AND NIGHT WITH A DECREASE IN PRECIP FROM WEST TO EAST LATE MON NIGHT. IF MODEL TIMING CORRECT THERE MAY BE BREAK IN PRECIP TUE BEFORE THE NEXT SHORTWAVE TROUGH IMPACTS THE WEST LATER TUE PM INTO TUE NIGHT. DID NOT ALTER FORECAST MUCH AND CAN SEE HOW THINGS LOOK IN COMING MODEL RUNS. AFTER A WARM DAY SUNDAY...COOLER HIGHS ON THE WAY MON AND TUE. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY MEDIUM-RANGE GLOBAL MODELS AND GFS ENSEMBLES SHOW GOOD AGREEMENT THROUGH FRIDAY WITH LARGE-SCALE PATTERN CHANGES OVER THE PACIFIC AND WESTERN U.S. UPPER LOW NEAR THE KAMCHATKA PENINSULA WILL DRIFT INTO THE BERING SEA BY TUESDAY...AMPLIFYING DOWNSTREAM RIDGE ALONG 150W AND DIGGING TROUGH ACROSS THE WESTERN U.S. THE DIGGING TROUGH ALONG NORTHWEST COAST SHOULD BE ABLE TO EJECT A SHORTWAVE OR TWO OUR WAY BEFORE CLOSING OFF NEAR RENO ON WEDNESDAY. GFS ENSEMBLE MEAN DEPICTED TROUGH OVER THE WESTERN U.S. WEDNESDAY AND THURSDAY GENERALLY ENCOMPASSES THE VARIOUS OPERATIONAL MODEL SOLUTIONS...THE GFS OP THE FURTHEST TO THE SW NEAR LAX ON THURSDAY WHILE ECMWF KEEPS SW LOW NEAR RENO...THE UKMET BETWEEN THE TWO. MAJOR DIFFERENCES IN GFS AND ECMWF SHOW UP WITH NORTHERN STREAM KICKER...GFS BRINGING STRONG KICKER ACROSS 140W 00Z FRIDAY WHILE ECMWF MUCH SLOWER AND WEAKER. ECMWF SOLUTION PREFERRED HERE WITH UPPER LOW SLOW TO LIFT OUT OF GREAT BASIN FRIDAY AND SATURDAY. FORECAST KEEPS MILD SOUTHWEST FLOW OVER AREA WEDNESDAY AND THURSDAY WITH CHANCES OF PRECIPITATION MAINLY ACROSS THE WEST IN DIFLUENT FLOW DOWNSTREAM OF TROUGH/SW LOW. SW LOW EXPECTED TO BEGIN LIFTING OUT FRIDAY AND SATURDAY WITH INCREASING CHANCES OF PRECIPITATION ACROSS CENTRAL WYOMING. WHEN THIS SW LOW FINALLY DOES LIFT OUT IT MAY BECOME A GOOD PRECIPITATION PRODUCER FOR OUR AREA...AND THE BEST GUESS RIGHT NOW IS SOMETIME NEXT WEEKEND. && .AVIATION...ISOLATED THUNDERSTORMS OVER PORTIONS OF YELLOWSTONE NATIONAL PARK WILL CONTINUE THROUGH THE EARLY EVENING HOURS... POSSIBLY IMPACTING THE KCOD TERMINAL LATER THIS AFTERNOON THROUGH THE EARLY EVENING. SCATTERED TO BROKEN HIGH CLOUDS ARE PREVENTING MUCH MORE THAN SCATTERED CUMULUS FROM FORMING OVER SWEETWATER COUNTY BUT ENOUGH SOLAR RADIATION IS EXPECTED TO MAKE IT TO THE SURFACE TO PRODUCE AN ISOLATED THUNDERSTORM OR TWO THROUGH THE EARLY EVENING HOURS...POSSIBLY IMPACTING THE KRKS TERMINAL. BREEZY SOUTHWEST WINDS ARE POSSIBLE ALONG RIDGES AND EXPOSED HIGHER ELEVATIONS TONIGHT AS THE SOUTHWESTERLY WINDS NEAR MOUNTAIN TOP LEVEL INCREASE TO 25-35 MPH. BREEZY CONDITIONS ARE EXPECTED ONCE AGAIN SUNDAY WITH ISOLATED CONVECTION POSSIBLE IN YELLOWSTONE PARK AND IN SWEETWATER COUNTY IN THE AFTERNOON AND EVENING HOURS. && .FIRE WEATHER... ISOLATED EVENING SHOWERS AND STORMS FOR THE NORTHWEST MOUNTAINS AND SOUTHERN SWEETWATER COUNTY...OTHERWISE A DRY NIGHT AHEAD WITH MILD TEMPERATURES...DECREASING WIND AROUND SUNSET. SUNDAY WILL BE MOSTLY DRY WITH BREEZY AREAS AHEAD OF A WEATHER SYSTEM. RELATIVE HUMIDITY WILL BE VERY LOW AGAIN ALONG WITH 70S AND 80S FOR AFTERNOON HIGHS. WIND SPEEDS OF 15 TO 20 MPH WILL OCCUR WITH SOME GUSTS AROUND 25 MPH IN PLACES. THUNDERSTORMS WILL DEVELOP LATE IN THE AFTERNOON OVER THE SOUTHWEST ZONES AND INCREASE IN COVERAGE SUNDAY NIGHT. UNSETTLED WEATHER IS FORECAST OVER MOST OF THE DISTRICT MONDAY INTO TUESDAY AS A SERIES OF WEATHER SYSTEMS MOVE INTO THE REGION FROM THE WESTERN UNITED STATES. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST MONDAY INTO TUESDAY ALONG WITH COOLER TEMPERATURES. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...AEM AVIATION...AC FIRE WEATHER...AR
Hazardous weather outlook, Sep 15, 5:00 AM MDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT SEP 15 2007 WYZ001>020-022>030-161100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL REMAIN OVER NORTHERN CALIFORNIA TODAY. THIS SYSTEM WILL AGAIN SEND A DISTURBANCE INTO WESTERN AND SOUTHERN WYOMING. THIS ADDED MOISTURE AND ASSOCIATED INSTABILITY WILL BRING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE WEST AND SOUTH. EXPECT SOME LIGHTNING WITH ANY STORM ACTIVITY THIS AFTERNOON...ALONG WITH THE POTENTIAL FOR SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AREA OF LOW PRESSURE WILL BEGIN TO BREAK DOWN ON SUNDAY. AS IT BREAKS DOWN...IT WILL BEGIN TO MOVE EAST SENDING A COLD FRONT THROUGH SOUTHWESTERN WYOMING. ASSOCIATED WITH THIS COLD FRONT WILL BE INCREASED SHOWER AND THUNDERSTORM COVERAGE...INCREASED WINDS...AND DECREASED TEMPERATURES. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD INTO CENTRAL WYOMING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.